Alert archive / New York / High Wind Watches in 2012
High Wind Watch 1, NWS Binghamton, NY
NWS Binghamton, NY issued this high wind watch at Sep 17, 2012, 2:33 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Sep 18, 2012, 9:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 2:33 PM EDT (18:33 UTC)
- In effect from
- Sep 18, 2012, 9:00 AM EDT
- Expired
- Sep 18, 2012, 4:03 AM EDT
- In force
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS71 KBGM 171833 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 233 PM EDT MON SEP 17 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-180245- /O.NEW.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 233 PM EDT MON SEP 17 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR DAMAGING GUSTS WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE EARLY EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ON TUESDAY. HOWEVER...GUSTS AS STRONG AS 50 TO 60 MPH ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED...ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE. THESE STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD RESULT IN PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED... STAY INSIDE AND AWAY FROM WINDOWS. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. && $$ MJ
2 follow-up statements
222 WWUS71 KBGM 172349 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 749 PM EDT MON SEP 17 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-190000- /O.CON.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 749 PM EDT MON SEP 17 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR DAMAGING GUSTS WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE EARLY EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ON TUESDAY. HOWEVER...GUSTS AS STRONG AS 50 TO 60 MPH ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE. THESE STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD RESULT IN PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED... STAY INSIDE AND AWAY FROM WINDOWS. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. && $$
215 WWUS71 KBGM 180803 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 403 AM EDT TUE SEP 18 2012 NYZ015>018-022>024-180915- /O.CAN.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- 403 AM EDT TUE SEP 18 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE HIGH WIND WATCH. $$ NYZ009-025-036-037-044-045-055-056-PAZ038>040-043-044-047-072- 182015- /O.UPG.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ /O.NEW.KBGM.WI.Y.0007.120918T1500Z-120918T2200Z/ NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 403 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR THE HIGHEST GUSTS WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE EARLY EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ON TUESDAY. HOWEVER...LOCALIZED GUSTS OF 50 MPH OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ046-057-062-PAZ048-182015- /O.UPG.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ /O.NEW.KBGM.WI.Y.0007.120918T1500Z-120919T0000Z/ OTSEGO-DELAWARE-SULLIVAN-PIKE- 403 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR THE HIGHEST WIND GUSTS WILL BE DURING THE AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ON TUESDAY. HOWEVER...LOCALIZED GUSTS OF 50 MPH OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this high wind watch went out at Sep 17, 2:12 PM EDT, 21 minutes earlier.
Area forecast discussion, Sep 17, 2:12 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 PM EDT MON SEP 17 2012 .SYNOPSIS... DEPARTING HIGH PRESSURE WILL YIELD ONE MORE DRY DAY...BEFORE A LARGE AND MOIST STORM SYSTEM IMPACTS THE REGION. RAIN WILL BEGIN TO DEVELOP FROM NORTHEAST PENNSYLVANIA INTO CENTRAL NEW YORK LATE TONIGHT INTO TUESDAY MORNING. THE MAIN BATCH OF RAIN AND A CHANCE OF THUNDERSTORMS WILL OCCUR TUESDAY AFTERNOON THROUGH EVENING...AS THE LOW PRESSURE CENTER AND COLD FRONT OF THE SYSTEM PASS THROUGH. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND GUSTY WINDS. HIGH PRESSURE RETURNS FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... 430 AM UPDATE... OTHER THAN PATCHY HIGH CIRRUS CLOUDS DURING THE PREDAWN HOURS...AN OTHERWISE CLEAR SKY HELPED RADIATIONAL COOLING TO PRODUCE A CHILLY EARLY MORNING WITH PATCHY VALLEY FOG. TEMPERATURES AT 4 AM ARE IN THE MID 40S TO LOW 50S. MODELS IN GOOD AGREEMENT ON THIS TRANSITION PERIOD FROM QUIET TO BUSY. HIGH PRESSURE CURRENTLY OVERHEAD...WILL SHIFT OFF THE COAST TODAY ALLOWING FOR INCREASING SOUTHERLY RETURN FLOW...INCLUDING HIGHS REACHING ABOUT 4 TO 8 DEGREES ABOVE CLIMATOLOGY AFTER A CHILLY START. THOUGH THE HIGH PRESSURE WILL BE MOVING AWAY...FOR TODAY ANYWAY IT WILL STILL DOMINATE OUR WEATHER TO YIELD A GOOD AMOUNT OF SUNSHINE...YET WITH HIGH CLOUDS STARTING TO STREAM IN FROM THE SOUTHWEST THIS AFTERNOON. MEANWHILE...NORTHERN STREAM UPPER WAVE NOW DIGGING INTO NORTHERN PLAINS...WILL AMPLIFY FURTHER INTO THE MIDWEST TODAY AND PHASE WITH THE SOUTHERN STREAM TROUGH NOW IN THE TX/OK/AR REGION. THIS MERGER WILL INITIATE RAPID CYCLONES OF A SURFACE LOW THIS EVENING WHICH WILL QUICKLY MOVE TO THE UPPER OHIO VALLEY LATE TONIGHT. WELL AHEAD OF IT...SSW UPPER FLOW DEVELOPS AND QUICKLY STRENGTHENS...TO BRING IN MOISTURE WITH CONNECTION ALL THE WAY TO THE GULF OF MEXICO. TOP-DOWN MOISTENING WILL GET GOING THIS EVENING...WITH EVENTUAL SPREADING IN OF LIGHT RAIN SHOWERS ESPECIALLY 06Z-12Z. RAIN AMOUNTS THROUGH TONIGHT WILL BE ON THE LIGHT SIDE...GENERALLY LESS THAN A QUARTER INCH AND HEAVIEST SOUTH. THE MORE SIGNIFICANT RAIN PROSPECTS WILL COME AFTER THE NEAR TERM PERIOD...ON TUESDAY. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... 430 AM UPDATE... MODELS CONVERGING BETTER ON EVOLUTION OF LARGE AND WET GUSTY SYSTEM SET TO IMPACT THE AREA. SOUTHERLY 850MB JET OF 20-40 KTS TONIGHT...QUICKLY ACCELERATES TO AN IMPRESSIVE 50-70 KTS IN THE NAM BY 18Z TUESDAY...AND AN EVEN BETTER 60-75 KTS IN THE GFS. THIS CORRELATES WITH A 4 TO 5 STANDARD DEVIATION ANOMALY IN THE V-WIND COMPONENT OF THE 850MB WIND IN THE GFS ENSEMBLE DATA. THIS WILL HELP TRANSPORT GULF-CONNECTED MOISTURE...SURGING PRECIPITATELY WATER TO 1.75 INCHES OR SO IN OUR EASTERN ZONES BY AFTERNOON/EARLY EVENING...ITSELF A NEARLY 3 STANDARD DEVIATION ANOMALY. THINGS THAT HAVE NOT CHANGED INCLUDE CONCERNS FOR URBAN/POOR DRAINAGE MINOR FLOODING...AND THUNDERSTORMS WITH GUSTY WINDS INCLUDING CONTINUED UNCERTAINTY FROM LIMITED INSTABILITY. HOWEVER...WHAT HAS BECOME CLEARER...IS THAT MODEL CONSENSUS HAS TRENDED FARTHER SOUTH AND EAST WITH THESE THREATS. THAT IS...THE HIGHEST EXPECTED PRECIPITATION AMOUNTS AND THE BETTER RISK /ALBEIT STILL SLIGHT/ FOR SEVERE THUNDERSTORMS...APPEARS TO BE ALONG A POCONOS TO CATSKILLS AXIS. THE OTHER CLEAR TREND...IS FOR A QUICKENED FRONTAL PASSAGE TUESDAY EVENING. EARLIER RUNS OF THE GFS MODEL HAD BEEN THE FASTEST...BUT OTHER MODEL GUIDANCE HAS NOW JOINED IT IN THIS RESPECT. AFTER SEEING SURGE OF MOISTURE/CONTINUED RAIN DEVELOPMENT TUESDAY MORNING...DEEPENING SURFACE LOW OF THE SYSTEM WILL QUICKLY ZIP SSW TO NNE...TRACKING SOMEWHERE THROUGH WESTERN NY AROUND 18Z BEFORE CONTINUING INTO CANADA. COLD FRONT DRAPING SOUTH OF THE LOW...WILL THEN PROGRESS THROUGH OUR AREA TUESDAY AFTERNOON/EVENING. NAM AND GFS AGREE ON 0-1KM MIXED LAYER NARROW CAPES OF JUST A FEW HUNDRED J/KG AT BEST...AS WELL AS LIFTED INDICES BARELY SUBZERO. THAT BEING SAID...STRENGTH OF DYNAMICS AND LACK OF CONVECTIVE INHIBITION IS LIKELY TO ALLOW A CONVECTIVE LINE OF SOME SORT TO DEVELOP...ESPECIALLY NEPA TO CATSKILLS AXIS WHERE THE ALBEIT LIMITED INSTABILITY WILL BE MAXIMIZED. IT MAY BE LOW-TOPPED AND CONTAIN VERY LITTLE LIGHTNING...BUT GIVEN STRONG WIND FIELDS NOT FAR OFF THE SURFACE...WILL CONTAIN THREAT OF GUSTY WINDS...PERHAPS TO SEVERE THRESHOLD. STORM PREDICTION CENTER INCLUDES MOST OF OUR AREA WITHIN SLIGHT RISK OF SEVERE IN DAY 2 OUTLOOK...INCLUDING SOUTHERN TIER/CATSKILLS OF NY AND ALL OF NEPA. AT THIS POINT WE ARE FORECASTING AREAL AVERAGE RAINFALL OF 1-1.5 INCHES NORTHWEST TO 2-2.5 INCHES SOUTHEAST /POCONOS-CATSKILLS/ FROM THIS SYSTEM. THIS WILL NOT BE ENOUGH TO CAUSE ANY FLOOD THREAT FOR MAINSTEM RIVERS...GIVEN LOW FLOWS. HOWEVER...WITH VERY MOIST ATMOSPHERE AND YET-TO-BE-REALIZED MESOSCALE INFLUENCES...SOME SPOTS MAY HAVE ISSUES IN TYPICALLY VULNERABLE SPOTS SUCH AS URBANIZED/OTHER POOR DRAINAGE AREAS...AND LOCALIZED HIGHER RAIN AMOUNTS OF UP TO 3 INCHES. HIGH PRESSURE STARTS BUILDING IN QUICKLY WEDNESDAY WITH DRY AND CHILLY AIR. 850MB TEMPS WILL DROP TO NEARLY ZERO CELSIUS IN OUR NORTHERN ZONES...THE COLDEST AIR MASS SO FAR THIS SEASON...SO SOME LAKE EFFECT CLOUDS AND PERHAPS A FEW SHOWERS WEDNESDAY MORNING DOWNWIND OF LAKE ONTARIO. OTHERWISE DRY WITH GUSTS OF 10-20 MPH. CLEARING SKY AND HIGH PRESSURE DRIFTING OVERHEAD WEDNESDAY NIGHT...SHOULD PRODUCE GOOD RADIATIONAL COOLING...AND LOWS IN THE UPPER 30S TO MID 40S. PATCHY FROST NOT OUT THE QUESTION IN MORE PROTECTED VALLEYS/TYPICAL COLD SPOTS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... LONG TERM IS DOMINATED BY A STRONG UL VORTEX/TROF OVER LOWER CANADA...EXTENDING INTO THE GREAT LAKES REGION. GFS CONTINUES TO BE FARTHER EAST WITH THIS FEATURE THAN THE EURO. BASED ON THE STRENGTHENING ATLANTIC SFC RIDGE PER THE EURO, AND THE STEEP SSW FLOW INTO THE NORTHEASTERN FA, AM THINKING A HEDGE ABOVE MOS TEMP GUIDANCE IS THE WAY TO GO WHILE STICKING TO SLIGHT CHC POPS THROUGH MUCH OF THE PERIOD. EURO SOLN WOULD BE QUITE WARM FOR NY/PA, WITH 500MB 582 HEIGHT LINE EXTENDING THROUGH NYS AND NORTHERN NEW ENGLAND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... 2 PM UPDATE... VFR THROUGH EARLY TONIGHT. SCT CU THIS AFTERNOON AROUND 6KFT WILL DISSIPATE BY EARLY EVENING...WITH INCREASING HIGH CLOUDS THROUGH MIDNIGHT. MVFR CIGS AND VSBYS IN RAIN SPREADING INTO THE TERMINALS FROM SOUTH TO NORTH...ROUGHLY BETWEEN 06Z AND 08Z SOUTHERN TERMINALS (KELM/KITH/KBGM/KAVP) AND BY 11Z UP NORTH (11Z KRME/SYR). MVFR CIGS ARE LIKELY WITH THE ARRIVAL OF THE RAIN EXCEPT AT KAVP AND KSYR WHERE A DOWNSLOPING SOUTHEASTERLY COMPONENT MAY KEEP CIGS AT VFR. IFR CIGS ARE POSSIBLE MAINLY AT KBGM AND KITH NEAR DAYBREAK BUT CONFIDENCE TOO LOW AT THE MOMENT TO INCLUDE IN THE TAFS. GENERALLY MVFR VSBYS AND CIGS EXPECTED ON TUESDAY IN STEADY RAIN. AGAIN KAVP AND KSYR MAY BE THE TWO EXCEPTIONS GIVEN THE DOWNSLOPING STRONG SOUTHEAST FLOW. WINDS SOUTH AT 5 TO 10 KTS THROUGH 06Z. SOUTHEAST WINDS AROUND 10 KTS THROUGH 12Z TUESDAY EXCEPT AT KSYR AND KITH WHERE GUSTS TO 20KTS POSSIBLE LATE TONIGHT. INTRODUCED LLWS AT KELM AND KAVP PRIOR TO DAYBREAK AS THESE SITES WILL HAVE THE WEAKEST SURFACE WINDS...WITH 30 KT WINDS AROUND 2KFT. SOUTHEAST WINDS SUSTAINED 15 TO 20 KTS TUESDAY...WITH GUSTS 25 TO 35...ESPECIALLY AT KITH/KBGM AND KSYR. OUTLOOK... WED...VFR...WITH POSSIBLE MVFR IN SHOWERS EARLY WED MRNG. THU/FRI...VFR EXCEPT IFR FOG AT KELM EARLY. SAT...MVFR POSSIBLE IN SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...MDP LONG TERM...DJP AVIATION...HEDEN
Hazardous weather outlook, Sep 17, 4:53 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 453 AM EDT MON SEP 17 2012 NYZ009-015>018-036-037-180900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 453 AM EDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MOIST LOW PRESSURE SYSTEM WILL CAUSE RAIN TUESDAY THROUGH TUESDAY EVENING. TOTAL RAINFALL AMOUNTS OF GENERALLY 1 TO 2 INCHES ARE EXPECTED...BUT LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE...WHICH COULD CAUSE MINOR FLOODING IN LOW LYING AREAS AND POOR DRAINAGE AREAS. MAINSTEM RIVER FLOODING IS NOT EXPECTED. ALSO...GUSTY WINDS MAY OCCUR TUESDAY AFTERNOON THROUGH EVENING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-180900- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 453 AM EDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MOIST LOW PRESSURE SYSTEM WILL CAUSE RAIN TO START DEVELOPING LATE TONIGHT...WITH MODERATE TO AT TIMES HEAVY RAINFALL POSSIBLE TUESDAY THROUGH TUESDAY EVENING. WIDESPREAD TOTAL RAINFALL AMOUNTS OF AT LEAST 1 TO 2 INCHES ARE EXPECTED...WITH LOCALLY UP TO 3 INCHES POSSIBLE. THIS MAY LEAD TO MINOR FLOODING IN LOW LYING AREAS AND OTHER POOR DRAINAGE AREAS. MAINSTEM RIVER FLOODING IS NOT EXPECTED. THE STORM PREDICTION CENTER INCLUDES NORTHEAST PENNSYLVANIA...AND THE SOUTHERN TIER AND CATSKILLS OF NEW YORK...IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE FOR DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.
Nearby
High Wind Watches in New York, 2012High Wind Watches in Pennsylvania, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.